Hail, Dundy
- When
- June 5, 5:30 PM MST
- Where
- Dundy County, 5 mi S of Benkelman
- Measured
- 1 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 39.983, -101.533
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 5, 1:40 PM MST, 3 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 240 PM MDT MON JUN 5 2006 .DISCUSSION... COMPLEX WEATHER SCENARIO TODAY WITH POSSIBLE SEVERE WEATHER TAKING SHAPE. 12Z ANALYSIS INDICATES A S/WV TROF NEAR NRN MT WITH ITS SFC REFLECTION OVR THE DAKOTAS. A FRONTAL BOUNDARY LIES FROM THE DAKOTAS TO THE NE PANHANDLE THEN WESTWARD ACROSS NRN UT AND CO. CONVECTION STILL ONGOING IN NORTH CENTRAL KS...TRIGGERED BY AN OUTFLOW BOUNDARY IN ERN KS. SEVERE ACTIVITY HAS ALREADY BROKEN OUT IN NORTH CENTRAL NE AS EVIDENT FROM LATEST RADAR IMAGERY. EXPECT MORE STORMS TO INITIATE IN THE SAME RGN AND MOVE TO THE SOUTHEAST. ALTHOUGH SPEED SHEAR IS NOT TOO IMPRESSIVE...SOUTHEASTERLY LLVL FLOW WITH NORTHWEST FLOW ALOFT CAN HELP MAKE UP FOR THE LACK OF SPEED SHEAR. ALL IN ALL THINGS ARE SHAPING UP TO BE A BUSY NIGHT PER SEVERE WATCH #437 IN EFFECT UNTIL 8 PM MDT/9 PM CDT. LINGERING ANVIL DEBRIS FROM TONIGHTS CONVECTION WL EXIT THE ERN PRTN OF THE CWA TUE LEAVING PARTLY CLOUDY SKIES AS SFC HIGH BUILDS INTO THE CENTRAL PLAINS. UPSLOPE GRADIENT WL KEEP TEMPS A LITTLE COOLER...SO WL UNDERCUT GUIDANCE BY A FEW DEGREES WITH HIGHS REACHING INTO THE UPPER 80S MOST PLACES. A SMALL AXIS OF WAA/MOISTURE ADVECTION DEVELOPS OVER ERN CO WITH TIME HEIGHT CROSS SECTIONS INDICATING WEAK LIFT. WL LEAVE SLIGHT CHANCE OF TRW IN PRTNS OF ERN CO...ALTHOUGH COVERAGE WL BE ISOLATED AT BEST. SPC DAY 2 OUTLOOK PLACES SLIGHT RISK TO THE WEST AND SOUTH OF CHEYENNE AND KIT CARSON COUNTIES WHERE THE BETTER LIFT AND INSTABILITY COEXIST. H5 RIDGE SHIFTS TO THE EAST WED. A WEAK VORT/SPEED MAX WL MOVE INTO ERN CO ALONG THE PERIPHERY OF THIS RIDGE. SFC TEMPS WL WARM UP INTO THE LOWER 90S AS SUGGESTED BY H85 TEMPS IN THE UPPER 20S CELSIUS. ALTHOUGH SUBSIDENCE IS EVIDENT IN TIME HEIGHT CROSS SECTIONS OVER WRN KS INITIALLY...A SFC LOW IN THE NRN HIGH PLAINS WL PROVIDE ENOUGH LIFT TO TRIGGER A FEW TRA...MAINLY IN THE WRN HALF OF THE RGN WHERE FORECAST SOUNDINGS INDICATE SUFFICENT LLVL INSTABILITY. MEDIUM RANGE MODELS ARE IN BETTER AGREEMENT IN RESPECT TO FLATTENING THE RIDGE BY THE END OF THE WEEK AS A SYSTEM MOVES OFF THE NW COAST. DIFFERENCES LIE IN THE STRENGTH AND MOVEMENT OF THE APPROACHING SYSTEM. THE GFS IS MUCH QUICKER...PLACING THE H5 LOW IN SRN CANADA...NORTH OF THE DAKOTAS SAT EVENING WHILE THE ECMWF HOLDS IT OVR NRN ID. THE GFS APPEARS TO BE OVERDOING THE TIMING OF THIS SYSTEM...WITH ITS SFC REFLECTION OVR THE NE PANHANDLE BY 12Z THU. A FRONTAL BOUNDARY WILL PUSH ACROSS THE AREA BY FRI. HELD ONTO THE SLIGHT CHANCE OF TRW FOR CONTINUITY ALTHOUGH THE LLVL MOISTURE DOES NOT LOOK TOO IMPRESSIVE. 12Z GFS RUN BRINGS THIS FRONT BACK NORTH AS A WARM FRONT FRI...SUGGESTING WARMER TEMPS ALONG WITH A CHANCE OF TRW. IN FACT...LATEST MEX GUIDANCE HINTS AT 100 DEGREE TEMPS FOR GLD. FOR NOW BUMPED TEMPS UP A COUPLE OF DEGREES...BUT HELD OFF ON INSERTING TEMPS THIS WARM ATTM. LOOKS LIKE AN UNSETTLED PATTERN WL CONTINUE INTO THE NEXT WEEKEND... ALTHOUGH HELD OFF ON INSERTING ANY POPS. HOWEVER IF MODEL TRENDS CONTINUE TO ADVERTISE THIS PATTERN...LATER SHIFTS MAY NEED TO REVISIT ADDING POPS FOR SAT/SUN. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && CLK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1010 AM MDT MON JUN 5 2006 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-061200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1110 AM CDT MON JUN 5 2006 /1010 AM MDT MON JUN 5 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT EARLY MORNING THUNDERSTORMS ALONG THE KANSAS AND NEBRASKA BORDER PRODUCED AN OUTFLOW BOUNDARY THAT MOVED SOUTH INTO WESTERN KANSAS AND EASTERN COLORADO DURING THE EARLY MORNING HOURS. EASTERLY WINDS BEHIND THIS BOUNDARY WILL ALLOW LOW LEVEL MOISTURE TO REMAIN IN PLACE ACROSS THE AREA TODAY. A COLD FRONT WILL APPROACH THE CENTRAL HIGH PLAINS LATE IN THE DAY WITH SCATTERED THUNDERSTORMS REDEVELOPING ACROSS THE TRI-STATE AREA. SOME OF THE THUNDERSTORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. A TORNADO WILL ALSO BE POSSIBLE...ESPECIALLY ALONG ANY LINGERING OUTFLOW BOUNDARIES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SERIES OF UPPER LEVEL STORM SYSTEMS WILL BRING A CHANCE OF THUNDERSTORMS TO THE AREA FROM TUESDAY AFTERNOON THROUGH FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT. MCGUIRE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 501 PM MDT MON JUN 5 2006 COZ091-092-052330- CHEYENNE COUNTY-KIT CARSON COUNTY- 501 PM MDT MON JUN 5 2006 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR CHEYENNE COUNTY IN EAST CENTRAL COLORADO AND KIT CARSON COUNTY IN EAST CENTRAL COLORADO... AT 455 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A SEVERE THUNDERSTORM WITH A POSSIBLE TORNADO 9 MILES NORTHEAST OF ARICKAREE SCHOOL...OR 25 MILES SOUTHEAST OF AKRON...AND MOVING SOUTH AT 30 MPH. PEOPLE IN NORTHWESTERN CHEYENNE AND WESTERN KIT CARSON COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. A WARNING MAY BE NEEDED IF THE STORMS MOVE INTO THE AREA. BE READY TO SEEK SHELTER IF SEVERE WEATHER THREATENS. KILLINGSWORTH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 503 PM MDT MON JUN 5 2006 NEZ079-052330- DUNDY- 503 PM MDT MON JUN 5 2006 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR DUNDY COUNTY IN SOUTHWEST NEBRASKA... AT 500 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTHWEST OF CHAMPION TO ALVIN...AND MOVING SOUTHEAST AT 20 MPH. WIND GUSTS TO 50 MPH ARE POSSIBLE AS THE STORMS MOVE ACROSS NORTHWESTERN AND NORTHERN DUNDY COUNTY. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. THEDE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 531 PM MDT MON JUN 5 2006 NEZ079-060000- DUNDY- 531 PM MDT MON JUN 5 2006 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR DUNDY COUNTY IN SOUTHWEST NEBRASKA... AT 527 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST OF CHAMPION TO 6 MILES NORTHEAST OF LAIRD...AND MOVING SOUTHEAST AT 20 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. THEDE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 603 PM MDT MON JUN 5 2006 KSZ001-002-NEZ079-080-060045- CHEYENNE-DUNDY-HITCHCOCK-RAWLINS- 703 PM CDT MON JUN 5 2006 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR RAWLINS COUNTY IN NORTHWEST KANSAS...CHEYENNE COUNTY IN NORTHWEST KANSAS...DUNDY COUNTY IN SOUTHWEST NEBRASKA AND HITCHCOCK COUNTY IN SOUTHWEST NEBRASKA... AT 559 PM MDT(659 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES SOUTH OF CHAMPION TO 9 MILES EAST OF HALE...AND MOVING SOUTHEAST AT 20 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. THEDE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
610 PM MDT MON JUN 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 17 NNW SEIBERT 39.53N 102.99W
06/05/2006 E0.75 INCH KIT CARSON CO TRAINED SPOTTER
&&
SHOEMAKESPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 629 PM MDT MON JUN 5 2006 KSZ001-002-013-014-NEZ079-080-060130- CHEYENNE-DUNDY-HITCHCOCK-RAWLINS-SHERMAN-THOMAS- 729 PM CDT MON JUN 5 2006 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR RAWLINS COUNTY IN NORTHWEST KANSAS...CHEYENNE COUNTY IN NORTHWEST KANSAS...SHERMAN COUNTY IN NORTHWEST KANSAS... THOMAS COUNTY IN NORTHWEST KANSAS...DUNDY COUNTY IN SOUTHWEST NEBRASKA AND HITCHCOCK COUNTY IN SOUTHWEST NEBRASKA... AT 625 PM MDT(725 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF WAUNETA TO 9 MILES NORTH OF MCDONALD TO 6 MILES NORTH OF RULETON...AND MOVING SOUTHEAST AT 25 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. PEOPLE IN EASTERN DUNDY...HITCHCOCK...RAWLINS...SHERMAN... SOUTHEASTERN CHEYENNE AND THOMAS COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. A WARNING MAY BE NEEDED IF THE STORMS MOVE INTO THE AREA. BE READY TO SEEK SHELTER IF SEVERE WEATHER THREATENS. THEDE
The Goodland radar (KGLD), 70 km away, was scanning. The volume nearest the first event began at 00:31 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5514038.